Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 200, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2011, 5:09 PM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Aug 13, 2011, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:09 PM EDT | TSTM WND DMG | Nottawa, MI | MULTIPLE 8 INCH DIAMETER TREE LIMBS DOWN AT NOTTAWA ROAD AND M-86. |
| Aug 13, 5:23 PM EDT | TSTM WND DMG | Union City, MI | TREE LIMBS DOWN ON POWER LINES. A TRANSFORMER CAUGHT ON FIRE |
| Aug 13, 5:25 PM EDT | TSTM WND DMG | 2 S Union City, MI | TREE DOWN ACROSS ROAD |
| Aug 13, 5:29 PM EDT | TSTM WND DMG | 6 N Coldwater, MI | TREE DOWN ACROSS ROAD 6. POWER LINES ARCING |
| Aug 13, 5:37 PM EDT | TSTM WND DMG | Coldwater, MI | NUMEROUS TREES DOWN THROUGHOUT NORTHERN PORTIONS OF COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:12 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS53 KIWX 132109 SVRIWX MIC023-059-149-132215- /O.NEW.KIWX.SV.W.0200.110813T2109Z-110813T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN... BRANCH COUNTY IN SOUTHWEST MICHIGAN... NORTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 615 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF UNION CITY TO 3 MILES EAST OF WHITE PIGEON...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... COLON... STURGIS AND UNION CITY... BRONSON... COLDWATER... QUINCY... LITCHFIELD... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FINDLEY...SHERWOOD...BURR OAK...FAWN RIVER...MATTESON LAKE... HODUNK...GIRARD...BATAVIA...SOUTH BUTLER...GILEAD...LAKE OF THE WOODS AND EAST GILEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4176 8483 4178 8575 4208 8530 4208 8448 TIME...MOT...LOC 2109Z 269DEG 26KT 4208 8523 4180 8554 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
397 WWUS53 KIWX 132131 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 531 PM EDT SAT AUG 13 2011 MIC149-132141- /O.CAN.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/ ST. JOSEPH MI- 531 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN IS CANCELLED... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4176 8483 4178 8530 4208 8530 4208 8449 TIME...MOT...LOC 2131Z 269DEG 26KT 4208 8502 4184 8524 $$ MIC023-059-132215- /O.CON.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/ HILLSDALE MI-BRANCH MI- 531 PM EDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF UNION CITY TO 4 MILES SOUTHWEST OF BRONSON...AND MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... COLDWATER...QUINCY...LITCHFIELD...JONESVILLE...READING...HODUNK... GIRARD...BATAVIA...GILEAD AND EAST GILEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4176 8483 4178 8530 4208 8530 4208 8449 TIME...MOT...LOC 2131Z 269DEG 26KT 4208 8502 4184 8524 WIND...HAIL 60MPH 1.00IN $$
229 WWUS53 KIWX 132153 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 PM EDT SAT AUG 13 2011 MIC023-059-132215- /O.CON.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/ HILLSDALE MI-BRANCH MI- 553 PM EDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR EASTERN BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... AT 548 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM LITCHFIELD TO 10 MILES SOUTH OF COLDWATER...AND MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... JONESVILLE...READING...ALLEN...CALIFORNIA AND LONG LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH... ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4208 8503 4208 8449 4176 8483 4177 8509 TIME...MOT...LOC 2151Z 269DEG 26KT 4204 8475 4180 8497 WIND...HAIL 60MPH <.50IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:50 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 13, 2:50 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT SAT AUG 13 2011
.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/
STRONG VORT MAX/SHRTWV MOVG ESE THROUGH THE MID MS VALLEY THIS AFTN
WILL CONT TO AMPLIFY AS IT MOVES ACROSS OUR AREA OVERNIGHT.
ASSOCIATED SFC LOW RATHER WK BUT SHOULD GRADUALLY DEEPEN AS THE LOW
MOVES EAST AND UPR TROF CONTS TO AMPLIFY OVER THE NEXT 24-36HRS.
LINE OF TSTMS HAS DEVELOPED ALONG THE SFC FRONT AND WAS MOVG E-SE
ACROSS LM/NE IL THIS AFTN. UNSTABLE AIRMASS WITH SBCAPE 2-2.5KJ/KJ
AND DCAPE >1KJ/KG WILL OVERSPREAD THE CWA LATE THIS AFTN/EVE AS THIS
LINE MOVES THROUGH. 0-6KM SHEAR LIMITED BUT NEAR 30KT WHICH SHOULD
BE SUFFICIENT FOR SOME STORM ORGANIZATION. FREEZING LEVELS ALSO
SEASONABLY LOW AROUND 11KFT SUPPORTING POTENTIAL FOR LARGE HAIL WITH
STRONGER CELLS. THUS...SVR TSTM WATCH IN EFFECT UNTIL 800 PM.
CURRENT INDICATIONS ARE THAT THIS WATCH SHOULD BE ABLE TO BE CLEARED
BEHIND THE LINE/CDFNT EARLY ACROSS NW PORTION OF CWA LATE THIS AFTN.
SCT SHOWERS OR PATCHY LIGHT RAIN LIKELY TO DVLP BEHIND THE FRONT
OVERNIGHT AS LOW LEVEL CYCLONIC FLOW STRENGTHENS AND UPR LEVEL TROF
MOVES THROU THE AREA. THIS ACTIVITY SHOULD GRADUALLY END FROM W-E
ACROSS THE CWA SUNDAY AFTN/EVE AS THE LOW CONTS TO THE EAST.
LITTLE CHANGE TO PREV FCST TEMPS. MIXING AND CLOUDINESS LIKELY WILL
HOLD MINS ABOVE MOS FCST NEXT COUPLE OF NIGHTS. LIKEWISE CLOUD COVER
SHOULD LIMIT TEMP RISES BLO MOS FCST EAST ON SUNDAY.
&&
.LONG TERM...
MONDAY THROUGH FRIDAY.
MAIN CHALLENGE OF PERIOD IS TIMING AND STRENGTH OF SYSTEM PROGGED TO
MOVE THROUGH DURING THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BEGIN
TO DRIFT SOUTHEAST INTO THE AREA ON MONDAY AS UPPER TROUGH DEPARTS
TOWARDS THE EAST COAST. DRY CONDITIONS EXPECTED MONDAY AND TUESDAY
AS SURFACE RIDGE SLOWLY DRIFTS EAST ACROSS REGION. FOCUS THEN SHIFTS
TO SYSTEM DEVELOPING NEAR THE NW PACIFIC COAST. UPPER LOW WILL SLIDE
EASTWARD INTO SOUTHERN BC BY MONDAY NIGHT AND THEN ACCELERATE
EASTWARD ACROSS THE NORTHERN CONUS IN RESPONSE TO HEIGHT FALLS AND
JET ROUNDING THE BASE OF A BROAD TROUGH AS RIDGE BEGINS TO FLATTEN
BY MIDWEEK. SHORTWAVE DISTURBANCE WILL RIDE OVER THE TOP OF THE
RIDGE AND MOVE SOUTHEAST INTO THE AREA BY WEDNESDAY. GFS CONTINUES
TO BE MORE AGGRESSIVE THAN ECMWF WITH MOISTURE RETURN AND FORCING
AHEAD OF THE SHORTWAVE AND DEPICTS A MORE ACTIVE PATTERN. SUSPECT
MUCH OF WEDNESDAY WILL BE DRY AS RIDGING ATTEMPTS TO HOLD ON
THEREFORE LEFT DRY GRIDS AS IS FOR NOW. LOOKS LIKE BEST SHOT FOR
PRECIP REMAINS OVERNIGHT ON WEDNESDAY INTO THURSDAY WITH THE
APPROACH OF WEAK COLD FRONT AND BETTER FORCING. DID NOT DEVIATE MUCH
FROM GOING POP GRIDS GIVEN DISCREPANCIES BETWEEN MODEL SOLUTIONS
THIS FAR OUT.
TEMPERATURES WILL BEGIN AROUND NORMAL FOR THE START OF THE PERIOD
AND SLOWLY BEGIN TO WARM INTO THE MID 80S BY WEDNESDAY AS FLOW
SHIFTS FROM THE NW TO MORE SOUTHERLY WITH WAA BENEATH THE RIDGE.
HIGHS WILL THEN DROP A FEW DEGREES FOR THURS AND FRI AFTER FROPA.
LOWS WILL BE AROUND OR JUST ABOVE NORMAL THRU THE PERIOD.
&&
.AVIATION...
LINE OF TSTMS ACROSS SE WI/NRN IL MOVG SE EXPECTED TO PERSIST AND
MOVE THROUGH SBN AROUND 21Z AND FWA AROUND 00Z. ADDED TEMPO TSRA
WITH MVFR CONDITIONS AND GUSTY WINDS TO ACCOUNT FOR THIS ACTIVITY
THIS AFTN/EVE...THOUGH UPDATES FOR LOWER CONDITIONS PSBL FOR
LOCALLY STRONGER TSTMS. SCT SHOWERS SHOULD CONT TONIGHT AND INTO
SUNDAY IN INCRSG LOW LEVEL CAA/CYCLONIC FLOW. CIGS/VSBYS EXPECTED
TO LOWER INTO MVFR RANGE OVERNIGHT WITH STRATO CU HOLDING INTO
SUNDAY AFTN AND NNW WINDS INCRSG AS LOW MOVES EAST AND DEEPENS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 2 PM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...OBERGFELL
AVIATION...JTHazardous weather outlook, Aug 13, 1:12 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 112 PM EDT SAT AUG 13 2011 INZ003-LMZ043-046-MIZ077-141715- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE TO HIGH RIP CURRENT RISK SUNDAY AND MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY SUNDAY AND MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-141715- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 13, 4:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CASSOPOLIS 41.91N 86.01W
08/13/2011 E0.88 INCH CASS MI PUBLIC
PUBLIC REPORT OF NICKEL SIZED HAIL IN CASSOPOLIS. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101305
NGLocal storm report, Aug 13, 4:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 SE MICHIGAN CITY 41.70N 86.88W
08/13/2011 E1.00 INCH LA PORTE IN PUBLIC
PUBLIC REPORT OF HAIL RANGING FROM DIME TO QUARTER
SIZED. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101306
NGLocal storm report, Aug 13, 4:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG COLOMA 42.19N 86.31W
08/13/2011 BERRIEN MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER IWX1101307
CEOLocal storm report, Aug 13, 4:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 1 NW THREE RIVERS 41.95N 85.65W
08/13/2011 M71 MPH ST. JOSEPH MI TRAINED SPOTTER
MEASURED 71 MPH WIND GUST WITH POWER OUTAGES
&&
EVENT NUMBER IWX1101308
NGLocal storm report, Aug 13, 4:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 1 NW THREE RIVERS 41.95N 85.65W
08/13/2011 E1.00 INCH ST. JOSEPH MI TRAINED SPOTTER
HAIL RANGING FROM PEA SIZED TO QUARTER SIZED COVERING
THE GROUND.
&&
EVENT NUMBER IWX1101309
NGLocal storm report, Aug 13, 4:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 SE JONES 41.89N 85.79W
08/13/2011 E1.00 INCH CASS MI TRAINED SPOTTER
RELAYED REPORT OF DIME TO QUARTER SIZED HAIL. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101310
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:27 AM EDT | Rip Current Statement | IWX | 54 hr | |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 29 min |
| Aug 13, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Branch, Cass, Saint Joseph | 65 min |
| Aug 13, 4:32 PM EDT | Areal Flood Advisory | IWX | Berrien, Cass | 118 min |
| Aug 13, 5:35 PM EDT | Special Weather Statement | IWX | Berrien | 25 min |
| Aug 13, 5:47 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 48 min |
| Aug 13, 6:01 PM EDT | Special Weather Statement | IWX | Hillsdale | 29 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.